Australian RED Workshop

Announcement: AUS RED/UK RED Joint Workshop, Thursday 28 April 2011

A day workshop jointly organised by the UK Reading Experience Database (UK RED) and the Australian Reading Experience Database (AusRED) projects

Final Programme

Queensland Conservatorium of Music, Griffith University, South Bank Boardroom (SO1_3.46).

The first half of the day’s activities will focus on introducing users to the new AusRED and UK RED databases, while the second half will focus on current research being undertaken by both project teams on reading during The First World War.

9.30-9.45am    Arrival, welcome and Introduction from Patrick Buckridge (Griffith)

9.45-11.15am    Panel 1: Introducing AusRED and UK RED. Chair: Paul Eggert (ADFA)

  • 1.1. Demonstration of new AusRED database and interface (30mins)

    Patrick Buckridge (Griffith)
  • 1.2. Demonstration of re-launched UK RED, including new teaching and research tools (30mins)

    Rosalind Crone and Shafquat Towheed (OU)
  • 1.3. Question and Answer session (30mins)

11.15-11.30am    Tea break

11.30-1.00pm    Panel 2: Spreading the RED: Contributing, Using, Networking. Chair: Patrick Buckridge (GU)

  • 2.1. The New Zealand RED: A progress report and demonstration (30 mins)

    Sydney Shep (Victoria University, Wellington).
  • 2.2. A tutorial/training session: entering data, the online contribution form, advanced searches and constructing research questions (60 mins)

    Rosalind Crone and Shafquat Towheed (OU).

1.00-1.45pm    Lunch

1.45-3.00pm    Panel 3: Investigating the First World War: locating and using archival and digital resources for AusRED and UK RED. Chair: Sydney Shep (VUW)

  • 3.1. Presentation on locating and using archival sources for Australian civilian reading in World War I AusRED (30mins)

    Jim Cleary
  • 3.2. Presentation on locating and using archival sources for British reading in World War I (30mins)

    Edmund King
  • 3.3. Question and answer session (15 mins)

3.00-3.15pm    Tea break

3.15-4.45pm    Panel 4: The Evidence of Reading in the First World War. Chair: Shafquat Towheed (OU)

  • 4.1. Sources and methodologies for military reading in the First World War.

    Amanda Laugesen (ANU) (30 mins)
  • 4.2 ‘A Captive Audience: Uncovering the Reading Experiences of Australian Prisoners-of-War, 1914-18.’

    Edmund King (OU) (30 mins)
  • 4.3. Question and answer session (15 mins)

4.45-5.00pm    Summing up of day’s activities and future directions. Patrick Buckridge (Griffith)

5.00pm    Drinks and nibbles: All workshop participants are invited to attend the opening reception for the SHARP conference, which is being held at the State Library of Queensland, 5.00-7.30.

For information, please contact Professor Patrick Buckridge, School of Humanities, Griffith University

Leave a Reply